Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Little Rock, AR

June 17, 2000Pike County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 17, 2000, 4:30 PM CDT for Pike County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 4:30 PM CDT (21:30 UTC)
Expired
Jun 17, 2000, 7:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pike County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1760 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 172133
FFWLZK
ARC109-180030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 730 PM CDT

* HEAVY RAINS OCCURRED IN PIKE COUNTY OVER THE PAST FEW DAYS AND
HOURS AND MORE HEAVY RAIN IS MOVING INTO THE COUNTY FROM THE
SOUTHWEST. ANOTHER ONE TO TWO INCHES COULD FALL BY 630 PM CAUSING
MANY ROADS AND CREEKS TO FLOOD.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD SINCE YOU CANNOT
ACCURATELY DETERMINE THE DEPTH OF THE WATER.

REPORT SEVERE WEATHER TO THE NEAREST LAW 9ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3432 9387 3406 9373 3420 9345

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:45 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 17, 3:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SAT JUN 17 2000

HIGH LEVELS OF MEAN RELATIVE HUMIDITY WILL PERSIST ACROSS MOST OF
ARKANSAS THROUGH SUNDAY MORNING AND AN UPPER LEVEL VORT WILL MOVE
ACROSS...PRIMARILY AFFECTING THE NORTHERN SECTIONS. THE QUASI-STATIONARY
FRONT NOW FROM MENA TO JONESBORO WILL CONTINUE NEARLY IN PLACE
TONIGHT AND WEAKEN SUNDAY. MOS TEMPERATURES APPREAR REASONABLE SO
WILL NOT VARY MUCH FROM THESE.
38

.LIT...FLASH FLOOD WATCH TONIGHT IN NORTHERN ARKANSAS...
 ARZONES 3>7-12>15-21

In the hours before

Local storm report, Jun 17, 11:50 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM                              AR   FLOODING
06/17/00   JOHNSON                        NUMEROUS COUNTY ROADS
                                          FLOODED. ALSO STATE
                                          HIGHWAY 123 NORTH OF
                                          HAGARVILLE FLOODED. REPORT
                                          FROM JOHNSON COUNTY
                                          SHERIFFS OFFICE.

1102 AM                              AR   FLOODING
06/17/00   NEWTON                         NUMEROUS COUNTY ROADS
                                          FLOODED. STATE HIGHWAY 123
                                          FLOODED FROM YARDELLE TO
                                          WESTERN GROVE. WATER OVER
                                          THE STATE HIGHWAY 21
                                          BRIDGE AT BOXLEY. REPORT
                                          FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

1135 AM    HARRISON                  AR   FLOODING
06/17/00   BOONE                          NUMEROUS STREETS FLOODED
                                          IN THE LOWER AREAS OF
                                          TOWN. REPORT FROM HARRISON
                                          POLICE DEPARTMENT.

1140 AM                              AR   FLOODING
06/17/00   MARION                         COUNTY ROADS FLOODED IN
                                          SEVERAL PARTS OF THE
                                          COUNTY. REPORT FROM MARION
                                          COUNTY SHERIFFS OFFICE.

22
Local storm report, Jun 17, 11:50 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM                              AR   FLOODING
06/17/00   JOHNSON                        NUMEROUS COUNTY ROADS
                                          FLOODED. ALSO STATE
                                          HIGHWAY 123 NORTH OF
                                          HAGARVILLE FLOODED. REPORT
                                          FROM JOHNSON COUNTY
                                          SHERIFFS OFFICE.

1102 AM                              AR   FLOODING
06/17/00   NEWTON                         NUMEROUS COUNTY ROADS
                                          FLOODED. STATE HIGHWAY 123
                                          FLOODED FROM YARDELLE TO
                                          WESTERN GROVE. WATER OVER
                                          THE STATE HIGHWAY 21
                                          BRIDGE AT BOXLEY. REPORT
                                          FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

1135 AM    HARRISON                  AR   FLOODING
06/17/00   BOONE                          NUMEROUS STREETS FLOODED
                                          IN THE LOWER AREAS OF
                                          TOWN. REPORT FROM HARRISON
                                          POLICE DEPARTMENT.

1140 AM                              AR   FLOODING
06/17/00   MARION                         COUNTY ROADS FLOODED IN
                                          SEVERAL PARTS OF THE
                                          COUNTY. REPORT FROM MARION
                                          COUNTY SHERIFFS OFFICE.

22
Local storm report, Jun 17, 1:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    2 E OARK                  AR   FLOODING
06/17/00   JOHNSON                        FLOODING OCCURRING ALONG A
                                          CREEK. 4 PEOPLE STRANDED A
                                          LITTLE EARLIER HAD BEEN
                                          RESCUED. REPORT FROM
                                          JOHNSON COUNTY SHERIFFS
                                          OFFICE.

0118 PM                              AR   FLOODING
06/17/00   NEWTON                         SEVERAL COUNTY ROADS
                                          FLOODED.
                                          STATE HIGHWAY 21 NEAR
                                          BOXLEY FLOODED.
                                          REPORT FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

22
Local storm report, Jun 17, 1:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    2 E OARK                  AR   FLOODING
06/17/00   JOHNSON                        FLOODING OCCURRING ALONG A
                                          CREEK. 4 PEOPLE STRANDED A
                                          LITTLE EARLIER HAD BEEN
                                          RESCUED. REPORT FROM
                                          JOHNSON COUNTY SHERIFFS
                                          OFFICE.

0118 PM                              AR   FLOODING
06/17/00   NEWTON                         SEVERAL COUNTY ROADS
                                          FLOODED.
                                          STATE HIGHWAY 21 NEAR
                                          BOXLEY FLOODED.
                                          REPORT FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:47 AM CDTFlash Flood WarningLZKJohnson, Newton3 hr
Jun 17, 10:09 AM CDTFlash Flood WarningLZKBoone, Marion3 hr
Jun 17, 11:59 AM CDTFlash Flood WarningLZKJohnson, Newton3 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.